Alert archive / Illinois / Wind Chill Advisories in 2011

Wind Chill Advisory 5, NWS Lincoln, IL

February 9, 201112 counties in Illinois

NWS Lincoln, IL issued this wind chill advisory at Feb 9, 2011, 3:24 PM CST for 12 counties in Illinois. It took effect at Feb 10, 2011, 12:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 9, 2011, 3:24 PM CST (21:24 UTC)
In effect from
Feb 10, 2011, 12:00 AM CST
Expired
Feb 10, 2011, 9:00 AM CST
In force
9 hr
Issued by
NWS Lincoln, IL

Counties Champaign County, IL, DeWitt County, IL, Fulton County, IL, Knox County, IL, Marshall County, IL, McLean County, IL, Peoria County, IL, Piatt County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 46 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.4 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2090 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

845 
WWUS43 KILX 092124
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
324 PM CST WED FEB 9 2011

...ONE MORE ROUND OF BITTERLY COLD WIND CHILLS FOR NORTH-CENTRAL
ILLINOIS OVERNIGHT...

.A COLD CANADIAN HIGH PRESSURE AREA WILL REMAIN OVER CENTRAL
ILLINOIS OVERNIGHT...RESULTING IN CLEAR SKIES AND LIGHT WINDS.
THIS WILL CREATE WIND CHILL READINGS IN THE 15 TO 20 BELOW ZERO
RANGE THROUGH TOMORROW MORNING. THE AFFECTED AREA WILL BE ROUGHLY
ALONG AND NORTH OF A CANTON TO DANVILLE LINE.

ILZ027>031-036>038-043>046-100330-
/O.NEW.KILX.WC.Y.0005.110210T0600Z-110210T1500Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
DE WITT-PIATT-CHAMPAIGN-VERMILION-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...CHAMPAIGN...URBANA...DANVILLE
324 PM CST WED FEB 9 2011

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
THURSDAY. 

* WIND CHILL VALUES...LOWEST WIND CHILL READINGS WILL RANGE FROM
  15 TO 20 DEGREES BELOW ZERO.

* IMPACTS...PEOPLE NOT DRESSED ADEQUATELY MAY EXPERIENCE
  HYPOTHERMIA. EXPOSED SKIN WILL BE SUSCEPTIBLE TO FROST BITE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE.

&&

$$

AUTEN
3 follow-up statements
819 
WWUS43 KILX 100256
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
856 PM CST WED FEB 9 2011

...ONE MORE ROUND OF BITTERLY COLD WIND CHILLS FOR NORTH-CENTRAL
ILLINOIS OVERNIGHT...

ILZ027>031-036>038-043>046-101100-
/O.CON.KILX.WC.Y.0005.110210T0600Z-110210T1500Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
DE WITT-PIATT-CHAMPAIGN-VERMILION-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...CHAMPAIGN...URBANA...DANVILLE
856 PM CST WED FEB 9 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM CST THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM CST THURSDAY. 

* WIND CHILL VALUES...LOWEST WIND CHILL READINGS WILL RANGE FROM 
  15 TO 20 DEGREES BELOW ZERO. 

* IMPACTS...PEOPLE NOT DRESSED ADEQUATELY MAY EXPERIENCE 
  HYPOTHERMIA. EXPOSED SKIN WILL BE SUSCEPTIBLE TO FROST BITE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE.

&&

$$

BAK
184 
WWUS43 KILX 100937
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
337 AM CST THU FEB 10 2011

...ONE MORE ROUND OF BITTERLY COLD WIND CHILLS FOR NORTH-CENTRAL
ILLINOIS THIS MORNING...

ILZ027>031-036>038-043>046-101500-
/O.CON.KILX.WC.Y.0005.000000T0000Z-110210T1500Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
DE WITT-PIATT-CHAMPAIGN-VERMILION-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...CHAMPAIGN...URBANA...DANVILLE
337 AM CST THU FEB 10 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

* WIND CHILL VALUES...LOWEST WIND CHILL READINGS WILL RANGE FROM 
  15 TO 20 DEGREES BELOW ZERO. 

* IMPACTS...PEOPLE NOT DRESSED ADEQUATELY MAY EXPERIENCE 
  HYPOTHERMIA. EXPOSED SKIN WILL BE SUSCEPTIBLE TO FROST BITE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE.

&&

$$

SHIMON
531 
WWUS43 KILX 101500
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
900 AM CST THU FEB 10 2011

ILZ027>031-036>038-043>046-101600-
/O.EXP.KILX.WC.Y.0005.000000T0000Z-110210T1500Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
DE WITT-PIATT-CHAMPAIGN-VERMILION-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...CHAMPAIGN...URBANA...DANVILLE
900 AM CST THU FEB 10 2011

...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING...

THE WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING. 

AFTER A BITTERLY COLD NIGHT...TEMPERATURE ARE SLOWLY REBOUNDING
THIS MORNING...RESULTING IN WIND CHILL VALUES RISING INTO THE 5
BELOW TO 15 BELOW ZERO RANGE. DESPITE THE SLOWLY IMPROVING
CONDITIONS AND EXPIRATION OF THE WIND CHILL ADVISORY...PEOPLE
SHOULD CONTINUE TO TAKE PRECAUTIONS AGAINST THE COLD TODAY. LIMIT
YOUR TIME OUTDOORS...AND IF YOU MUST GO OUT...BE SURE TO WEAR
WARM CLOTHING...INCLUDING A HAT AND GLOVES.


$$

BARNES

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this wind chill advisory went out at Feb 9, 2:50 PM CST, 34 minutes earlier.

Area forecast discussion, Feb 9, 2:50 PM CST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
250 PM CST WED FEB 9 2011

.DISCUSSION...
ISSUED 225 PM CST WED FEB 9 2011

MODELS IN GOOD AGREEMENT THIS PACKAGE AND ALL CONTINUE TO
ADVERTISE A PATTERN CHANGE INTO NEXT WEEK AND WARMER TEMPS. MAIN
CONCERN THIS PACKAGE INCLUDES TEMPS THROUGH THE PERIOD.

SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT

SKIES WILL BE CLEAR OVERNIGHT AND WINDS WILL DECREASE. THE RESULT
WILL BE VERY COLD TEMPS AND WIND CHILLS LESS THAN -15. SO WILL
HAVE ANOTHER WIND CHILL ADVISORY FOR OVERNIGHT...IN AREAS ALONG
AND NORTH OF A CANTON TO DANVILLE LINE. HIGH PRESSURE WILL
CONTINUE TO DOMINATE THE AREA AS IT SETTLES IN THE SOUTHERN PLAINS
FOR REST OF THE WEEK AND INTO THE WEEKEND. TEMPS WILL REMAIN
COLD...ESPECIALLY OVER THE SNOW EXTENSIVE SNOW FIELD. CWA WILL BE
DOMINATED BY NORTHWESTERLY FLOW THROUGH THE PERIOD...BUT ALL SFC
SYSTEMS WILL REMAIN NORTH OF THE AREA...WITH ONLY TRAILING COLD
FRONTS TRACKING ACROSS THE REGION. DO NOT BELIEVE PCPN IS POSSIBLE
WITH ANY OF THESE BUT WILL HAVE SOME CLOUD COVER...WHICH WILL KEEP
TEMPS DOWN SOME ON FRIDAY. SATURDAY IS FIRST DAY WITH TEMPS ABOVE
FREEZING OVER THE WHOLE AREA AND THIS SHOULD BEGIN THE MELTING OF
SNOW OF THE SNOW...WHICH SHOULD CONTINUE INTO NEXT WEEK.

WENT WITH COLDEST MAV GUIDANCE FOR OVERNIGHT TEMPS WHILE BLEND OF
GUIDANCE LOOKS FINE FOR REMAINDER OF THE SHORT TERM.

LONG TERM...SUNDAY THROUGH WEDNESDAY

MODELS INDICATE A GRADUAL SHIFT IN THE UPPER LEVEL PATTERN TO ONE
OF A RIDGE OVER THE CENTRAL US. THIS WILL KEEP ANY WEATHER SYSTEMS
NORTH OF THE AREA AND BRING MUCH WARMER TEMPS FOR THE 4-7 DAY
PERIOD. SFC HIGH PRESSURE WILL INTO THE SOUTHEASTERN US BY TUESDAY
AND THIS WILL BRING VERY WARM CONDITIONS TO THE AREA FOR TUE AND
WED. GFS MODELS SHOWS SOME WAA PCPN ARRIVING WED NIGHT AND THUR.
ECMWF...THOUGH SIMILAR WITH UPPER LEVEL AND SURFACE
PATTERNS...DOES NOT HAVE ANY PCPN OVER THE AREA. TREND IS TO LEAN
TOWARD ECMWF WITH BETTER TRACK RECORD...SO WILL NOT INTRODUCE PCPN
FOR DAY 7.

TEMPS WILL REMAIN WARM THROUGH THE PERIOD...THOUGH IT MIGHT GET
COOLER FOR THE END OF THE WEEK.

AUTEN
&&

.AVIATION...
ISSUED 1143 AM CST WED FEB 9 2011

VFR CONDITIONS WILL PREVAIL THROUGH THE ENTIRE 18Z TAF PERIOD.
MID/HIGH CLOUD DECK WILL GRADUALLY CLEAR FROM WEST TO EAST ACROSS
THE AREA THIS EVENING...WITH CLEAR SKIES EXPECTED OVERNIGHT INTO
THURSDAY MORNING. WINDS WILL BE W/NW AT AROUND 10KT THIS
AFTERNOON...THEN WILL DIMINISH TO LESS THAN 10KT TONIGHT. AS HIGH
PRESSURE SHIFTS SOUTH OF THE AREA...LIGHT SW WINDS WILL DEVELOP
THURSDAY MORNING. AS THE HIGH MOVES FURTHER AWAY AND THE PRESSURE
GRADIENT TIGHTENS...GUSTY SW WINDS MAY DEVELOP AT THE NORTHERN
TERMINALS BY THURSDAY AFTERNOON.

BARNES
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM CST THURSDAY
FOR ILZ027>031-036>038-043>046.

&&
Hazardous weather outlook, Feb 9, 11:44 AM CST, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1144 AM CST WED FEB 9 2011

ILZ027>031-036-037-101200-
FULTON-KNOX-MARSHALL-PEORIA-STARK-TAZEWELL-WOODFORD-
1144 AM CST WED FEB 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIND CHILL READINGS OF ZERO TO 10 BELOW ZERO WILL CONTINUE
THROUGH TODAY. AS ACTUAL AIR TEMPERATURES DROP BELOW ZERO
TONIGHT...WIND CHILL VALUES WILL PLUNGE INTO THE 15 BELOW TO 20
BELOW ZERO RANGE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

DANGEROUSLY COLD WIND CHILL READINGS OF 15 BELOW TO 20 BELOW ZERO
WILL PERSIST THROUGH MIDDAY THURSDAY...BEFORE TEMPERATURES BEGIN TO
MODERATE BY AFTERNOON.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ038-040>057-061-101200-
CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON-
MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PIATT-SANGAMON-SCHUYLER-SCOTT-
SHELBY-VERMILION-
1144 AM CST WED FEB 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIND CHILL READINGS OF ZERO TO 10 BELOW ZERO WILL CONTINUE
THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WIND CHILL READINGS OF ZERO TO 10 BELOW ZERO WILL PERSIST
THROUGH MIDDAY THURSDAY...BEFORE TEMPERATURES BEGIN TO MODERATE
BY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ062-063-066>068-071>073-101200-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
1144 AM CST WED FEB 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

BARNES

Nearby

Wind Chill Advisories in Illinois, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.